Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Rashes on neck, shoulders, severe pain. Tried hydrocortisone, benadryl capsules. Due to shingles?

I m a 68 year old male. I have a rash on left neck and shoulder which literally hurts. I ve tried hydrocortisone 1% cr. chlortrimazole cream, Benadryl caps, Prednisone 20 mg/daily x 5 days and it won t go away. I m thinking it might be shingles but I ve been dealing with it for several months. Numbness and tingling up face and ear. Left side only.
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for your answer .

I would be pleased to answer your question .

If it is Shingles , You will need to take an anti viral course for a period of 10 days . You will need a prescription for the same from your Dermatologist or Primary care physician for Anti Viral Acyclovir or Valacyclovir .

Please do not apply steroids or take steroids orally for a long time as it will not make much difference .

Thanks and take care
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor